Format

Send to

Choose Destination
J Cutan Med Surg. 2006 Mar-Apr;10(2):92-5.

Mesotherapy-induced panniculitis treated with dapsone: case report and review of reported adverse effects of mesotherapy.

Author information

1
Division of Dermatology, University of Medicine and Dentistry of New Jersey, Robert Wood Johnson Medical School, New Brunswick, NJ 08901-1977, USA. tanje@umdnj.edu

Abstract

BACKGROUND:

Mesotherapy is a procedure involving the injection of substances into the dermis and subcutaneous tissue. Used in Europe for decades in the treatment of various medical conditions and cosmetic fat dissolution, the technique only recently became widely available in the United States. Mesotherapy has been surrounded by controversy pertaining to efficacy and has been associated with localized complications, including allergic reactions, necrosis, and infections. Panniculitis is a rare adverse reaction to mesotherapy that may result from injection pressure, local trauma, or the type of injected substances.

OBJECTIVE:

Treatment options for complications are limited. We report a case of mesotherapy-induced panniculitis successfully treated with dapsone.

CONCLUSION:

This case illustrates one of the potential adverse effects of mesotherapy and suggests that dapsone may be effective in the treatment of panniculitis resulting from such injections. Reported adverse effects associated with mesotherapy are also reviewed.

PMID:
17241581
DOI:
10.2310/7750.2006.00013
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Atypon
Loading ...
Support Center